MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120144
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right brachiocephalic vein, the pta balloon allegedly burst at 7 atm and detached from the catheter within the subclavian vein.It was further reported that physician attempted to loop and remove the balloon by accessing the brachial vein using foreign body rescue handle; however, the balloon was unable to be removed.Reportedly, the pta balloon was removed using urology forceps through the introducer sheath by puncturing the site in the right basilica vein.The procedure was completed using another device.Patient reported as stable.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right brachiocephalic vein, the pta balloon allegedly ruptured at 7 atm and detached from the catheter within the subclavian vein.It was further reported that physician attempted to loop and remove the balloon by accessing the brachial vein using foreign body rescue handle; however, the balloon was unable to be removed.Reportedly, the pta balloon was removed using urology forceps through the introducer sheath by puncturing the site in the right basilica vein.The procedure was completed using another device.Patient reported as stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were provided and reviewed.The first photo shows the atlas gold pta dilatation catheter.The balloon is noted to be detached from the catheter.The second photo shows the detached balloon which is noted to be bloody.No other specific anomalies are noted.Therefore the investigation is confirmed for balloon detachment as the balloon is noted to be detached from the catheter.However, the investigation is inconclusive for balloon rupture as no evidence of rupture can be seen.A definitive root cause for the alleged balloon rupture and balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were provided and reviewed.The first photo shows the atlas gold pta dilatation catheter with the balloon detached from it.The second photo shows the detached balloon which is noted to be bloody.No other specific anomalies noted.Therefore, the investigation is confirmed for the reported balloon detachment as the balloon was noted to be detached from the catheter from the provided photo.However, the investigation is inconclusive for the reported balloon rupture and retrieval difficulty as no evidence of the failures could be determined.A definitive root cause for the alleged balloon rupture, balloon detachment and retrieval difficulty could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2024), g3, h6 (device).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was noted detached from the catheter leaving the inner guidewire lumen exposed.The glue bullet was seen seated in the incorrect position.No functional testing was performed due to the condition of the sample.Two photos were provided and reviewed.The first photo shows the atlas gold pta dilatation catheter with the balloon detached from it.The second photo shows the detached balloon which is noted to be bloody.No other specific anomalies noted.Therefore, the investigation is confirmed for the reported balloon detachment as the balloon was noted to be detached from the catheter from both the photo review and the returned sample.However, the investigation is inconclusive for the reported balloon rupture and retrieval difficulty as no evidence of the failures could be determined.A definitive root cause for the alleged balloon rupture, balloon detachment and retrieval difficulty could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13109175
Report Number2020394-2021-02123
Device Sequence Number4589125
Product Code DQY
UDI-Device Identifier00801741060762
UDI-Public(01)00801741060762
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120144
Device Catalogue NumberATG120144
Device Lot Number93PF0077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer03/15/2022
10/19/2022
02/15/2023
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date03/17/2022
10/25/2022
03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale